Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 22, NWS Goodland, KS

September 7, 2009Gove County, Logan County, Thomas County, Kansas

NWS Goodland, KS issued this flash flood warning at Sep 7, 2009, 6:36 PM CDT for Gove County, Logan County, Thomas County, Kansas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2009, 6:36 PM CDT (23:36 UTC)
Expired
Sep 8, 2009, 12:30 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Gove County, KS, Logan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 6:38 PM CDTHEAVY RAIN 4.65 W Monument, KS
Sep 7, 6:49 PM CDTFLASH FLOOD5 E Winona, KSCATTLE FENCES WASHED OUT BY FLOOD.
Sep 7, 6:49 PM CDTHEAVY RAIN 36 Ene Winona, KS
Sep 7, 7:38 PM CDTFLASH FLOOD3 Nnw Russell Springs, KSEMERGENCY MANAGER REPORTS WATER OVER HIGHWAY 25 IN THREE PLACES WITHIN A FEW MILES NORTH OF RUSSELL SPRINGS. ALSO NUMEROUS COUNTY ROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 072336
FFWGLD
KSC063-109-193-080530-
/O.NEW.KGLD.FF.W.0022.090907T2336Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM CDT MON SEP 7 2009

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
  WESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITY OF THE MONUMENT ROCKS...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...OAKLEY...
  MONUMENT...

* UNTIL 1230 AM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
      3870 10088 3870 10142

$$

FOLTZ
2 follow-up statements
000 
WGUS73 KGLD 080047
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM CDT MON SEP 7 2009

KSC063-109-193-080530-
/O.CON.KGLD.FF.W.0022.000000T0000Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-LOGAN KS-GOVE KS-
747 PM CDT MON SEP 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
WESTERN GOVE...LOGAN AND SOUTHEASTERN THOMAS COUNTIES...

AT 743 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER HIGHWAY 25 NORTH OF RUSSELL SPRINGS. NUMEROUS RURAL 
ROADS IN LOGAN COUNTY WERE ALSO REPORTED TO BE FLOODED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
OAKLEY AND MONUMENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THE NEXT 
FEW HOURS...PRIMARILY SOUTHERN PORTIONS OF LOGAN COUNTY AND EXTREME 
WESTERN PORTIONS OF GOVE COUNTY. RAINFALL HAS ENDED OVER SOUTHERN 
THOMAS COUNTY BUT THE THREAT FOR FLOODING OF RURAL ROADS WILL 
CONTINUE FOR THE NEXT FEW HOURS. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.

&&

LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
      3870 10088 3870 10142

$$

FOLTZ
000 
WGUS73 KGLD 080301
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM CDT MON SEP 7 2009

KSC063-109-193-080530-
/O.CON.KGLD.FF.W.0022.000000T0000Z-090908T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-LOGAN KS-GOVE KS-
1001 PM CDT MON SEP 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
WESTERN GOVE...LOGAN AND SOUTHEASTERN THOMAS COUNTIES...

AT 956 PM CDT...MINOR FLASH FLOODING WAS CONTINUING ACROSS THE 
WARNED AREA. RADAR RAINFALL ESTIMATES IN EXCESS OF 5 INCHES OF WERE 
COMMON ACROSS LOGAN AND WESTERN GOVE COUNTIES THIS EVENING. FLOODING 
OF RURAL ROADS WILL LIKELY CONTINUE OVER THE NEXT FEW HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA...
OAKLEY AND MONUMENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3907 10127 3919 10107 3914 10072 3875 10059
      3870 10088 3870 10142

$$

FOLTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 6:28 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 7, 6:28 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT MON SEP 7 2009

.DISCUSSION...
226 PM MDT MON SEP 7 2009

1630Z WATER VAPOR IMAGERY INDICATED H5 RIDGE AXIS THAT HAD BEEN OVER
THE AREA FOR THE PAST SEVERAL DAYS HAS SHIFTED TO THE EAST WITH
LARGE TROUGH...WITH A FEW EMBEDDED SHORT WAVE TROUGHS...WAS CENTERED
ACROSS THE NORTHWESTERN UNITED STATES. AT THE SFC...TROUGH AXIS
REMAINED DRAPED ACROSS EASTERN COLORADO...WITH AREA OF WEAK
CONVECTION/SPRINKLES ACROSS EASTERN CWA.

PRECIP CHANCES AND TEMPERATURES WILL BE PRIMARY CONCERN FOR THE
PERIOD.

TONIGHT...ANOTHER WEAK INSTABILITY AXIS DEVELOPS ACROSS THE CWA LATE
THIS AFTERNOON MAINLY ACROSS THE EASTERN CWA. AS WAS THE CASE
YESTERDAY...THERE DOES NOT APPEAR TO BE ANY STRONG SFC CONVERGENCE
TO HELP INITIATE CONVECTION...AND WITH SHORT WAVE TROUGH RESPONSIBLE
FOR TODAYS SPRINKLES EXPECTED TO BE TO THE EAST OF THE
AREA...SUBSIDENCE MAY FURTHER INHIBIT DEVELOPMENT. CURRENT TRENDS
INDICATING STORMS DEVELOPING BEHIND THIS INTIAL SHORT WAVE TROUGH SO
IT APPEARS HEATING ENOUGH TO OVERCOME ANY CAPPING INDUCED BY
SUBSIDENCE SO WILL CARRY LOW POPS ACROSS ENTIRE AREA TONIGHT.
OTHERWISE LLJ DOES NOT LOOK AS STRONG AND FORCING FAIRLY WEAK SO DO
NOT PLAN ON CARRYING THUNDERSTORM CHANCES OVERNIGHT.

TUESDAY-TUESDAY NIGHT...H5 TROUGH WILL MOVE ACROSS THE DAKOTAS
DURING THE DAY...FORCING A COLD FRONT ACROSS THE AREA. TIMING OF THE
FRONT REMAINS UP IN THE AIR...AND MOST LIKELY TIMING OF FROPA WILL
BE OVERNIGHT TUESDAY. FRONTAL SCALE FORCING...ALONG WITH H5-H3 DIV
Q  FIELDS INDICATE FORCING FOR ASCENT ALSO MAXIMIZED DURING THIS
PERIOD. WITH LATER FRONTAL TIMING...A LITTLE CONCERNED THAT BOUNDARY
LAYER MAY STABILIZE BEFORE FRONT REACHES THE AREA. SREF POPS REMAIN
VERY HIGH...AND CURRENT MID RANGE POPS APPEAR REASONABLE FOR THE
PERIOD.

WEDNESDAY-THURSDAY...FRONT WILL SETTLE ACROSS THE AREA DURING THE
DAY AND WITH AFOREMENTIONED QUESTIONS IN TIMING AND GENERAL SLOWER
TREND IN THE MODELS...THINK HOLDING ONTO THUNDER CHANCES REASONABLE
FOR THE DAYTIME PERIOD. WEAK UPSLOPE FLOW WILL DEVELOP BEHIND THE
FRONT AND WITH NO REAL DRY AIR ADVECTION TO SPEAK OF...THERE WILL BE
AT LEAST A SMALL THREAT OF DIURNALLY DRIVEN STORMS THROUGH THE
EVENING HOURS ON WEDNESDAY. OTHERWISE WITH SFC HIGH IN PLACE ACROSS
THE AREA AND HUMID AIRMASS IN PLACE...THINK ANOTHER ROUND OF FOG OR
STRATUS A REAL POSSIBILITY ACROSS PRETTY MUCH THE WHOLE AREA. FOR
THURSDAY...SFC FIELDS LOOK SIMILAR TO THE PAST FEW DAYS WITH SFC
TROUGH DEVELOPING ACROSS EASTERN CWA AND MOIST AIRMASS IN PLACE
ACROSS MUCH OF THE AREA. IF FOG DEVELOPS IN THE MORNING THERE IS
SOME CONCERN THAT WIDESPREAD STRATUS IN THE MORNING WOULD LIMIT
HEATING/DESTABILIZATION ACROSS MUCH OF THE AREA. WITH MINIMAL
AFTERNOON CONVECTION THE PAST FEW DAYS...THINK A DRY FORECAST IS IN
ORDER UNTIL PRE FRONTAL TROUGH NEARS THE AREA THURSDAY NIGHT. HIGH
TEMPERATURES...ESPECIALLY ON WEDNESDAY AS POTENTIAL EXISTS FOR POST
FRONTAL STRATUS WHICH COULD REALLY INHIBIT WARMING THROUGH MUCH OF
THE DAY. NAM VERY AGGRESSIVE WITH STRATUS DECK...WHILE GFS ONLY HINTS
AT A BRIEF WINDOW OF LOW CLOUD POSSIBLE. STRATUS HAS FORMED FAIRLY
EASILY THE PAST FEW DAYS AND WITH A SIMILAR AIRMASS MOVING BACK TO
THE AREA...AM GOING TO TREND TO THE COOLER SIDE OF THINGS.

IN THE EXTENDED...MAIN CONCERN FOR THE PERIOD CENTERS AROUND CLOSED
H5 TROUGH EXPECTED TO DEVELOP OVER THE PLAINS. LOOKS LIKE MODELS
HAVE BEEN BOUNCING AROUND WITH THE POSITION OF THE LOW...WITH A
SOMEWHAT WESTWARD DRIFT APPARENT IN THE DIFFERENT RUNS. GFS 00Z
ENSEMBLE MEAN AS WELL AS CLUSTERING OF ENS MEMBERS WOULD TEND TO
SUPPORT A MORE EASTERLY POSITION OF THE TROUGH...BUT REGARDLESS OF
EXACT POSITION SEEMS TO BE GOOD AGREEMENT THAT A LARGE TROUGH WILL
IMPACT THE AREA. WITH A LARGE AMOUNT OF UNCERTAINTY IN EVOLUTION OF
THE SYSTEM PLAN ON KEEPING DETAILS FAIRLY GENERALLY NOW. BOTH MAX
AND MIN TEMPS WILL REMAIN BELOW NORMAL AFTER STRONG COLD FRONT
SWEEPS ACROSS THE AREA ON FRIDAY. BEST PRECIPITATION CHANCES WILL BE
WITH FROPA ON FRIDAY...BUT WITH POTENTIAL FOR CLOSED LOW NEAR THE
AREA PLAN ON KEEPING SMALL DIURNAL CHANCES THROUGH THE PERIOD.

JRM
&&

.AVIATION...
527 PM MDT MON SEP 7 2009
FOR THE 00Z TAFS... VFR CONDITIONS WILL CONTINUE WITH CONVECTION
CURRENTLY TO THE SOUTHWEST OF KMCK MOVING NE...AND WILL NEAR
TERMINAL AROUND 03Z AND AFTER. MOST OF THE CONVECTIVE ACTIVITY
APPEARS TO REMAIN EAST OF THE KGLD TERMINAL. EXPECT OVERNIGHT TO
BRING CIRROSTRATUS AND LIGHT SOUTHERLY WINDS.  TUESDAY AFTERNOON &
EVENING WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS AS A COLD FRONT
ENTERS THE REGION.

KJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Sep 7, 3:14 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT MON SEP 7 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
214 PM MDT MON SEP 7 2009 /314 PM CDT MON SEP 7 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA LATE THIS
AFTERNOON AND THROUGH THE EVENING HOURS. SEVERE THUNDERSTORMS ARE
NOT EXPECTED AT THIS TIME. SMALL HAIL...LOCALLY HEAVY RAIN AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY WITH
WIDELY SCATTERED THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY.
A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Sep 7, 4:58 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
358 PM MDT MON SEP 7 2009

KSZ002-003-014-015-072300-
DECATUR-RAWLINS-SHERIDAN-THOMAS-
458 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR
COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND
SHERIDAN COUNTY IN NORTHWEST KANSAS...

AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HALFORD...AND MOVING
NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS. THIS THUNDERSTORM IS SHOWING SIGNS OF ROTATION AND
SHOULD BE MONITORED CLOSELY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE
Special weather statement, Sep 7, 5:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
438 PM MDT MON SEP 7 2009

KSZ028-029-072300-
GOVE-LOGAN-
538 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THE MONUMENT ROCKS...AND MOVING NORTH AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THEDE
Special weather statement, Sep 7, 5:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT MON SEP 7 2009

KSZ003-015-072345-
DECATUR-SHERIDAN-
546 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND SHERIDAN
COUNTY IN NORTHWEST KANSAS...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SELDEN...AND MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THEDE
Special weather statement, Sep 7, 6:13 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
513 PM MDT MON SEP 7 2009

KSZ028-072345-
LOGAN-
613 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RUSSELL SPRINGS...AND MOVING
NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE
Local storm report, Sep 7, 6:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT MON SEP 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             14 NNW LEOTI            38.68N 101.42W
09/07/2009  E0.75 INCH       WICHITA            KS   TRAINED SPOTTER

&&

KJAMES
Special weather statement, Sep 7, 6:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT MON SEP 7 2009

KSZ028-072345-
LOGAN-
615 PM CDT MON SEP 7 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF LEOTI...AND MOVING NORTHEAST AT
15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THEDE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:55 PM CDTSevere Thunderstorm WarningGLDGove65 min
Sep 7, 6:41 PM CDTSevere Thunderstorm WarningGLDLogan64 min

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.